Alert archive / Wyoming / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 59, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 3, 2001, 8:15 PM MDT for Albany County, Wyoming. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 3, 2001, 8:15 PM MDT (02:15 UTC)
- Expired
- Jul 3, 2001, 9:15 PM MDT
- In force
- 60 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Albany County, WY
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.3 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 112 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 2581 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -79 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 040212 SVRCYS WYC001-040315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 815 PM MDT TUE JUL 3 2001 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN ALBANY COUNTY IN SOUTHEAST WYOMING THIS INCLUDES THE CITY OF LARAMIE * UNTIL 915 PM MDT * AT 810 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES NORTH OF VEDAUWOO...OR ABOUT 9 MILES EAST OF LARAMIE...MOVING SOUTH AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE PUMPKIN VINE AND BUFORD IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHEYENNE. COX WCJIN-WYSE LAT...LON 4143 10557 4102 10557 4100 10528 4143 10529
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:30 PM MDT, 5 hours 45 minutes earlier.
Area forecast discussion, Jul 3, 2:30 PM MDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 230 PM MDT TUE JUL 3 2001 DOWNWARD MOTION IN WAKE OF MCS OVR NORTHEAST PARTS OF THE FA THIS MORN IS PUTTING A DELAY ON ANY TSTM DEVELOPMENT CURRENTLY. VSBL IMAGERY SHOWING OUTFLOW BOUNDARY OVR NORTHEAST COLORADO... WITH CONVECTION FIRING INVOF IT. CU FIELDS HAVING A DIFFICULT TIME GETTING GOING ACRS ERN 2/3 OF THE FA AS OUTFLOW HAS CAPPED THINGS FOR THE TIME BEING. MODELS INITIALIZED POORLY AT 12Z...WITH ONLY THE MM5 EVEN HINTING AT PCPN ASSOC W/ MCS OVR THE NRN PANHANDLE. PLENTY OF LOW LVL MSTR EAST OF THE MTNS /DWPTS 50S AND 60S/ AND LI/S OF -2 TO -5. AS WK S/WV OVR NRN WY SWINGS ACRS AREAS NORTH OF THE PLATTE RIVER THIS EVENING AND INTERACTS W/ MSTR AND INSTABILITY... SCT TSTMS SHOULD DVLP. WL USE 20-30% POPS FROM THE MTNS EASTWARD THIS EVENING...W/ ISOLD ELSEWHERE. LGT WNDS AND H8 DWPTS OF 15 DEGC WL RESULT IN AREAS OF LOW CLDS/FOG LATE. ALL THE MODELS BRING A STRONGER S/WV TROF OVR THE UPR RIDGE AND INTO NRN WY BY LATER WED...AND ACRS THE WRN PANHANDLE WED NITE. LOW LVL BNDRY SHOULD REMAIN QUASI-STNRY OVR ERN WY DURING THE DAY...W/ HIGHT H8 DWPTS EAST OF IT ONCE AGAIN. TEMPS VERY WARM-HOT ONCE AGAIN...AS H7 THERMAL RIDGE NOSES INTO SOUTH CENTRAL WYOMING. BEST PCPN CHANCES OVR ERN AREAS /UNFORTUNATELY FOR FIREWORKS DISPLAYS/ WL BE WEDNESDAY NIGHT IN ADVANCE OF THE S/WV TROF. WL PUT 30-40% POPS IN FOR THE EVENING FROM THE MTNS EASTWARD. AFTER 06Z...PCPN SHOULD END AND AREAS OF LOW CLDS AND FOG WL ONCE AGAIN DVLP. NO MAJOR PATTERN CHANGES FOR THURSDAY...ALTHOUGH UPR DYNAMICS ARE A LITTLE WEAKER THAN PREVIOUS DAYS. WL ONCE AGAIN HAVE ISOLD/WDLY SCT AFTN POPS ALL AREAS. .EXTENDED DISCUSSION... OVERALL GOOD AGREEMENT IN THE MEDIUM RANGE MODELS...HIGHLIGHTING A MEAN TROUGH OVER THE NORTHEASTERN PACIFIC OCEAN / PACIFIC NORTHWEST AND RIDGING FROM THE ROCKIES OVER THE PLAINS. THIS SPELLS MORE WARM TEMPERATURES FOR THE FORECAST AREA...THOUGH PROBABLY NOT QUITE AS HOT AS IT HAS BEEN OVER THE LAST COUPLE OF DAYS. WITH A FEW SHORT WAVE TROFS MOVING THROUGH THE FLOW...WILL KEEP A CHANCE OF LATE DAY STORMS MAINLY EAST OF THE MOUNTAINS. .CYS... WY...NONE. NE...NONE. JK/RGB
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:32 PM MDT | Severe Thunderstorm Warning | CYS | Albany | 43 min |
| Jul 4, 4:37 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 38 min |
| Jul 4, 5:15 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 45 min |
| Jul 4, 5:59 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 46 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.